New Mexico, 2007

Hail in New Mexico, June 21, 2007

June 21, 2007 · NWS ABQ · 1 event in 1 county or zone

Moderate moisture and instability over central New Mexico led to an isolated large hail report near Edgewood, in Santa Fe county.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ABQ wrote it up.

Moderate moisture and instability over central New Mexico led to an isolated large hail report near Edgewood, in Santa Fe county.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Jun 21, 2:04 AM MST, 11 hours 46 minutes earlier.

Area forecast discussion, Jun 21, 2:04 AM MST, 11 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
304 AM MDT THU JUN 21 2007

.DISCUSSION...
RATHER BENIGN SFC PATTERN THIS MORNING WITH WEAK SFC LOW PRES OVER
THE NW PLATEAU AND DEWPOINT SPREAD FROM THE 50S IN THE SE TO 20S IN
THE NW. ONLY DISCERNIBLE SHORTWAVE IN THE MID AND UPPER LEVEL PATTERN
IS OVER SW NM FROM REMNANT CONVECTION ON WED. A LARGE UPPER LEVEL
SYSTEM CHURNING OFFSHORE BRITISH COLUMBIA IS HELPING TO PUSH DRY
WESTERLY FLOW OFF SOCA INTO THE DESERT SW.

00Z/06Z MODEL GUIDANCE IN BETTER AGREEMENT WITH THE PRECIP PATTERN
THROUGH FRIDAY EVE. CONVECTION WILL DEVELOP OVER THE NORTHERN MTNS
FAVORING THE JEMEZ THIS AFTERNOON AND EVENTUALLY PUSH S OR SW INTO
THE RIO GRANDE VALLEY AND ESTANCIA VALLEY DURING THE EVE HOURS. THIS
IS IN ASSCN WITH A WEAK IMPULSE MOVING EAST ALONG THE NORTHERN
PERIPHERY OF THE 500MB HIGH PRESSURE OVER NORTHERN AZ. CONVECTION
SHOULD DISSIPATE DURING THE LATE EVE HOURS SOMEWHERE OVER THE SE
PLAINS. AS THE 500MB HIGH MAKES ITS PROGRESSION SLIGHTLY TO THE EAST
ON FRIDAY...CONVECTION WILL SHIFT TO THE SANGRE DE CRISTOS AND THEN
ULTIMATELY MOVE S OVER THE E PLAINS AGAIN FRIDAY EVE. RAISED THE E
CANYON WIND FOR THE CENTRAL VALLEYS FRIDAY EVE INTO SATURDAY MORNING
AS OUTFLOWS FROM CONVECTION OVER THE E PLAINS WILL LIKELY PUSH WEST
INTO THE CENTRAL MTNS.

CONVECTIVE COVERAGE WILL DECREASE OVER THE WEEKEND AS THE 500MB HIGH
PRES CENTER OVER AZ AMPLIFIES AND PARKS OVER NM THROUGH EARLY NEXT.
TEMPS WILL WARM SLIGHTLY ABOVE NORMAL THROUGH THE MIDDLE OF NEXT
WEEK WITH SLIGHT CHANCES OF PRECIP RELEGATED TO THE HIGHER TERRAIN.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  97  55  98  55 /  10   5  10   0
GALLUP..........................  93  48  94  47 /  10   5  10   0
GRANTS..........................  91  50  92  50 /  10   5  10  10
GLENWOOD........................  96  56  97  55 /  10  10  10   5
CHAMA...........................  84  43  84  42 /  20  10  20  10
LOS ALAMOS......................  84  58  84  56 /  10  10  10  10
RED RIVER.......................  77  42  75  42 /  30  30  20  10
TAOS............................  88  50  88  49 /  20  20  10  10
SANTA FE........................  87  58  87  57 /  20  30  10  10
SANTA FE AIRPORT................  90  57  90  56 /  10  30  10  10
ESPANOLA........................  94  57  93  56 /  10  10  10  10
ALBUQUERQUE HEIGHTS.............  94  67  95  66 /  10  30  10  10
ALBUQUERQUE VALLEY..............  96  66  97  68 /  10  30  10  10
ALBUQUERQUE FOOTHILLS...........  91  67  92  67 /  10  30  10  10
ALBUQUERQUE WEST MESA...........  95  66  94  68 /  10  30  10  10
SOCORRO.........................  95  64  97  66 /  10  10  10  10
SANDIA PARK/CEDAR CREST.........  90  57  90  58 /  10  30  10  10
MORIARTY/ESTANCIA...............  92  54  91  59 /  10  30  10  30
CARRIZOZO.......................  92  62  93  64 /  10  10  20  20
RUIDOSO.........................  82  55  82  55 /  30  20  30  30
RATON...........................  87  53  87  52 /  10  30  20  20
LAS VEGAS.......................  84  53  83  50 /  10  30  20  20
ROY.............................  87  61  84  61 /  10  30  10  20
CLAYTON.........................  91  63  88  61 /   5  20  10  20
SANTA ROSA......................  94  59  90  62 /   5  20  10  30
TUCUMCARI.......................  95  64  93  64 /   5  10  10  30
FORT SUMNER.....................  94  66  92  67 /   5  10  10  30
CLOVIS..........................  90  62  89  63 /   5  10  10  30
PORTALES........................  92  63  90  63 /   5  10  10  20
ROSWELL.........................  94  65  94  67 /   5  10  10  10

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

GUYER
Hazardous weather outlook, Jun 21, 5:00 AM MST, 8 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT THU JUN 21 2007

NMZ001>021-026-221200-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS-
CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY-
FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY-
HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
LOWER RIO GRANDE VALLEY-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS-
NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY-
ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY-
WEST CENTRAL MOUNTAINS-
600 AM MDT THU JUN 21 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER...
A FEW STRONG THUNDERSTORMS ARE POSSIBLE OVER THE NORTHEAST PLAINS
OF NEW MEXICO FRIDAY AFTERNOON AND EVENING. HAIL TO ONE HALF INCH
IN DIAMETER...WIND GUSTS TO 50 MPH AND HEAVY RAIN CAPABLE OF
PRODUCING MINOR FLOODING ARE ALL POSSIBLE.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GUYER

The radar

The Albuquerque radar (KABX), 53 km away, was scanning. The volume nearest the first event began at 20:48 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Santa Fe

When
June 21, 1:50 PM MST
Where
Santa Fe County, 6 mi NNW of Edgewood
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
35.150, -106.241

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Mexico in 2007Every state in 2007This day in weather historyWarnings in New Mexico, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 27823.